MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 2.3MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR

DEPUY SYNTHES PRODUCTS LLC 2.3MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR
Catalog Number MA15-8N
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Reporter's phone number extension: (b)(6).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during an unspecified surgical procedure it was observed that the tip of the cutter device broke off while in use on the patient.It was reported that the broken piece was detained and the surgical site was inspected with a microscope and no parts of the device remained inside.It was not reported if there were any delays in the procedure due to the event.It was reported that there was an unspecified spare device available for use.There was patient involvement reported.There were no reports of any injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: h6: device history review: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.A review of the device history was performed and no non-conformances were detected related to the reported condition.

Brand Name
2.3MM FLUTED MATCHSTICK, 15CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key11214422
Report Number1045834-2021-00076
Device Sequence Number14189841
Product Code HBE
UDI-Device Identifier00845384004592
UDI-Public845384004592
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2025
Device Catalogue NumberMA15-8N
Device Lot NumberP063141649
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1